January 30, 2014 at 11:48 am #72698AnonymousInactive
Hi there! I have a few questions about Zegerid. My first
daughter had reflux in 2010 and was given Zegerid 40mg packets and was
given instructions mix packet with 16 1/2 mls water and give 3ml twice a
day. This worked great for my first daugheter in 2010. We just had
our second child and my new little one also has acid reflux issues 🙁 We tried
Prevacid which worked great for her reflux but she had bad sleeping
issues with it. So we switched to the Zegerid 40mg packets. My doctor
gave the same dosing instructions as we did for my first daughter. So I
mix the packet with 16 1/2 ml water and give 3ml twice a day. My
questions are . . .
1. Has anyone experienced gas and/or constipation issues with
Zegerid? My little one has been having a lot more gas with the zegerid and also
has stopped doing 2 bm’s a day and is now doing 1 bm every other day or
so? We’ve been on the zegerid for a week now. I’m wondering if the
sodium bicarbonate is causing the constipation for her and was wondering
if anyone else has had this issue with it.
2. With my first daughter I never mixed the packets with cc or
mylanta like I have read suggested. Should I be doing that? What is
the reason for adding those to the packets? I thought the packets
already contain a buffer with the sodium bicarbonate in them? Plus I’m
worried about adding another buffer might cause more constipation?
3. I’m wondering if she continues to have the slow bms/constipation
if I should switch her to First Ompeprazole suspension (that’s what our
insurance will cover), it’s the same medication as Zegerid has minus the
Sodium Bicarbonate. What is the benefit of having the sodium
Just curious about all these things. My poor little one is still
uncomfortable she cries from gas pains now – the reflux seems to be a
lot better, but the gas pains bother her. I’ve been doing gas drops for
her but it doesn’t seem to help much. I’m also thinking of trying
Chamomilla tablets recommended by my Pediatrician to help her relax.
It’s so heart breaking to have your baby be so uncomfortable. Even
though I’ve been down this road before with my first child, that was 3
years ago and she did great on the medication with no side effects, so
this time dealing with the side effects is hard. I want to do the best
thing for her, just not sure what it is. Any info or suggestions would
be great. Thanks so much.January 30, 2014 at 11:00 pm #72700hellbenntKeymaster
Sorry for not responding sooner – I’m really working on getting this site back together – so, side note, if any of you are good at techie stuff, let me know
Ok so there are reasons why to add the extra buffer even though the packets have them in them – it has to do w/ the packets being for adults I think & also for making the medicine be delivered even better/more efficiently – read/surf this site & there are posts explaining everything. I’d try the various options given w/ the 40mg packets- ‘play’ around e
w/ the forms (mylanta, tums, cc powder, etc). There are answers here – I’m kind of a one woman show around here, but p
PLEASE stick around (surf! around)
Ok I started surfing for you; I stayed here, in the medicines forum, and scrolled down & clicked on the sticky re: mixing zegerid OTC and packets. I saw the msg that p. 2 had the packet instructions & skimmed through the thread until the 6th post down where the reasoning was given regarding the need/benefit of adding the extra buffer – post by [username=shelly123[/username> https://www.infantreflux.org/forum/forum_posts.asp?TID=14637
hellbennt 2014-01-30 23:16:08January 31, 2014 at 12:48 am #72702AnonymousInactive
Thank you so much for your help. I really appreciate you taking time to scroll through old posts. I’ll definitely check it out tonight. I’m sure the thread you posted will answer a lot of my questions. Thank you again SO much!!January 31, 2014 at 9:54 am #72703hellbenntKeymaster
I love doing this! I really am in transition with this site – I’d love got it to be active again, so word needs to be spread- please spread the word!!
Who is your ped GI? Please post a review in the ‘looking for a ped gi’ forum – positive & negative!
There’s a link in the doctors/specialists forum/section.
Also read about probiotics & digestive enzymes. Are you sure that the gas is from the meds? Play around w/the meds & if things don’t improve then look at diet? There’s so much trial & error involved…
- The forum ‘HELP!!!’ is closed to new topics and replies.